MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286C
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient's system monitor displayed a "replace backup battery" alarm.The backup battery was exchanged but the alarm still displayed on the system monitor.The battery was then exchanged a second time, but the alarm still did not resolve.The system controller was then exchanged.
 
Additional Manufacturer Narrative
Section b5 describe event or problem: corrected.Section d4 primary unique device identification (udi) number: corrected.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Manufacturer's investigation conclusion: the reported event of the system monitor displaying incorrect information was not confirmed.The system monitor displayed a replace backup battery alarm accurately, as the connected system controller backup battery did not pass its load test.The system monitor was not returned for analysis.The device history records have not been reviewed due to the lot and serial numbers not being provided.Heartmate system monitor instructions for use (ifu) (rev.B) informs the user to refer any servicing of heartmate lvas equipment to trained service personnel only.Heartmate 3 instructions for use (rev.C) section 4 ¿system monitor¿ and heartmate 3i patient handbook (rev.D) section 6 ¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.The heartmate 3 patient handbook (rev.D) and the heartmate 3 patient handbook (rev.C) caution the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information reported that the exchange of the system controller resolved the alarms.

Brand Name
HEARTMATE SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19600217
Report Number2916596-2024-04117
Device Sequence Number8084969
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286C
Device Catalogue Number1286C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight84 KG